MACON, Georgia (41NBC/WMGT) – The recent overdose epidemic is something Middle Georgia has never seen before.
Four deaths, from what authorities suspect are opioid overdoses.
“I’ve never seen quite this scary, when you have someone that can create a pill that can look just like a Percocet or some other drug,” Don Tillman, Director of Social Services at Coliseum Medical Centers said.
In the first five months of 2017, the Macon-Bibb Coroner’s Office confirms three people died from overdoses in Macon-Bibb. In the past 72 hours, police across Middle Georgia suspect four people are dead from “fake Percocet.”
According to an incident report, 21-year-old Monroe County man, Jackson Moore was found dead in a bed after a night out with friends. Another, 36-year-old Amirrah Gillens and a 51-year-old Macon man named Gregory Mitchell – all dead from what police suspect is an overdose to the “fake Percocet.”
“People just don’t realize the danger, of taking something that you’re not sure what it is or it hasn’t been tested or isn’t labeled properly or its been tampered with,” Tillman said.
Tillman is encouraging anyone with an addiction to seek help, especially with the rise of dangerous street drugs.
“It’s very difficult for the person to do by themselves, its almost impossible, they’ll have to have help,” Tillman said. “It is treatable, and if a person thinks that they have a problem they need to get the help and talk to someone about it.”
If you or someone you know is struggling with addiction, Life-Line is a free counseling service available at Coliseum Medical Centers, you can speak with a Life-Line counselor by calling at 478-741-1355.